Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
134 Doctors are Online

Frequent migraines after injury to head. Temporary relief from Fioricet and Imitrex. Permanent cure?

User rating for this question
Very Good
Answered by

Practicing since : 2009
Answered : 4362 Questions
I have a history of migraines and hve meds for them...After falling and hitting the back of my head about 2 weeks ago, I'v had migraines almost every day....Temporarily the Fioricet & or Imitrex work, but boom, it's back...
Posted Fri, 27 Apr 2012 in Headache and Migraines
Answered by Dr. Rakesh Madhyastha 33 minutes later

Thanks for the query.

You are on the right treatment for migraine. But I have noticed that you have stated 'fioricet and/or imitrex' these two medications are different. Fioricet is used for control acute attacks and the later is used on a daily basis to prevent them. Please specify when you use each.

Headaches will be present after trauma to head and tends to persist up to 4 weeks.

Since you are already on a good painkiller I advise you to continue them, if the pain is unbearable then I would advise you to XXXXXXX your physician to change your drugs for a more potent painkiller like tramadol and maybe add a beta blocker along with imitrex.

But please do watch out for

1. Blurring of vision
2. Slurring of speech
3. Change of gait

I hope I have answered your query, please get back to me with answers for the question I have posed.


Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Neurologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor